J. Austral. Math. Soc.  72 (2002), 287-298
The Bernstein-von Mises theorem and spectral asymptotics of Bayes estimators for parabolic SPDEs

J. P. N. Bishwal
  Department of Economics
  Fisher Hall
  Princeton University
  Princeton, NJ 08544-1021

The Bernstein-von Mises theorem, concerning the convergence of suitably normalized and centred posterior density to normal density, is proved for a certain class of linearly parametrized parabolic stochastic partial differential equations (SPDEs) as the number of Fourier coefficients in the expansion of the solution increases to infinity. As a consequence, the Bayes estimators of the drift parameter, for smooth loss functions and priors, are shown to be strongly consistent, asymptotically normal and locally asymptotically minimax (in the Hajek-Le Cam sense), and asymptotically equivalent to the maximum likelihood estimator as the number of Fourier coefficients become large. Unlike in the classical finite dimensional SDEs, here the total observation time and the intensity of noise remain fixed.
Download the article in PDF format (size 100 Kb)

TeXAdel Scientific Publishing ©  Australian MS